advertisement
Question
Posted by: Lifesigns | 2008/07/14

Caffeine Withdrawal?

Hi there,

I am 26yrs old and have been an avid coffee drinker for years now, even though I take prescribed medication for Epilepsy. I was diagnosed in 1995 and underwent surgery in 1996 and had a VP Shunt inserted. Since then I have not had any seizures, but as per Neurologists instructions still take the medication.

About ten days ago I decided to cut down on my coffee consumption as I'm trying to improve my health. However I've found that I've been feeling really weird, it's like I have a second perceptual being inside me that's suddenly woken up and is aware of my existence. It was really bad in last week, even though I still went to work and was fine otherwise. I also found my appetite was less.

Today is ten days since I've really had my usual coffee allowance. I've since started on only one cup a day and felt this feeling subside somewhat. After some calculations I figured I was taking about 400mg Caffeine a day from coffee only, my question is basically could this feeling be related to caffeine withdrawal. I've read on the net about how caffeine interferes with one's Adenosine Receptors in the brain.

Other than the weird feeling I've also noted a very drastic change in my mood, I feel much calmer than I usually did. Anyway your opinion would be appreciated.

Thanks!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Lifesigns
One can get symptoms from coffee withdrawal. Usually 3-4 cups a day is not harmful.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement